Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 121, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2017, 5:08 PM EDT for Brooks County, Lanier County, Lowndes County, Georgia; Madison County, Florida. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 5:08 PM EDT (21:08 UTC)
- Expired
- Apr 3, 2017, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, FL, Brooks County, GA, Lanier County, GA, Lowndes County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:12 PM EDT | TSTM WND DMG | Clyattville, GA | REPORTS OF TREES AND POWER LINES DOWN |
| Apr 3, 5:24 PM EDT | TSTM WND DMG | Valdosta, GA | REPORTS OF TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:50 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 3, 1:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.3
The text
As transmitted.
119
WUUS52 KTAE 032108
SVRTAE
FLC079-GAC027-173-185-032145-
/O.NEW.KTAE.SV.W.0121.170403T2108Z-170403T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
508 PM EDT MON APR 3 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in Big Bend of Florida...
Lowndes County in south central Georgia...
Southern Lanier County in south central Georgia...
Southeastern Brooks County in south central Georgia...
* Until 545 PM EDT
* At 507 PM EDT, a severe thunderstorm was located 9 miles southwest
of I-75 At Exit 16, or 11 miles southeast of Quitman, moving east
at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Moody Air Force
Base, Remerton, Dasher, Naylor, Greenwood, Twin Lakes, Cherry Lake,
Hamburg, Pinetta, Valdosta Regional Airport, Kinderlou, I-75 At
Exit 5, Nankin, Clyattville, Blue Springs and I-75 At Exit 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM EDT for Big Bend of
Florida.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3079 8313 3063 8314
3063 8329 3062 8327 3059 8326 3056 8356
3088 8357 3101 8297 3087 8297
TIME...MOT...LOC 2107Z 262DEG 47KT 3070 8340
HAIL...1.00IN
WIND...60MPH
$$
04-MCDERMOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:50 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 3, 3:50 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
350 PM EDT Mon Apr 3 2017
...Severe Weather Event Ongoing with More to Come Over the Next
Couple of Days...
.NEAR TERM [Through Tonight]...
Expansive MCS/squall line continues across the CWA becoming
orientated northeast to southwest from southern Alabama to central
Georgia at this hour. Instability and shear are adequate to
continue the enhanced risk of severe weather into the overnight
hours as the entire system moves slowly eastward. There have been
numerous reports of trees and power lines down so far as well as
sporadic structure damage.
Weather will slowly wind down tonight across SE AL and the western
Florida panhandle. However, for locations east of this area, chances
for precipitation and severe weather will continue. Skies will
remain cloudy overnight with lows in the 60s.
.SHORT TERM [Tuesday Through Wednesday Night]...
We will not get much of a reprieve before the next threat for
severe weather arrives Tuesday night and continues into Wednesday
night. An upper low will develop over New Mexico Tuesday morning
and move northeast across the Great Plains to the upper
Mississippi River by Wednesday afternoon. As it approaches the
river, a sharp short wave trough will begin to sweep toward the
Southeast reaching our vicinity by 12Z Thursday. At the surface,
the front currently impacting the region will stall over us on
Tuesday and then begin to lift back north as a warm front along
the Central and Eastern Gulf Coast from Tuesday night through
Wednesday. A surface low over the Texas Panhandle will move
northeastward on Tuesday before occluding over the Midwest on
Wednesday. The trailing cold front will cross our zones Wednesday
night.
Air mass recovery will commence on Tuesday and we will be under a
severe weather threat for the entire time we are in the warm
sector of this next system with low level shear enhanced in the
vicinity of the warm front. Wind profiles will strengthen and
become favorable for the development of supercells with another
QLCS developing ahead of the cold front as well. Provided
sufficient surface destabilization occurs, and this is expected,
we could see a significant severe weather event. The Storm
Prediction Center already has the northwest portion of our
forecast area in an enhanced risk for severe storms on Wednesday.
It would not be a shock if this risk were upgraded. So, the main
message is that everyone needs to remain alert over the next
couple of days as unfortunately, we will not be out of the woods
once today's threat is over.
.LONG TERM [Thursday Through Monday]...
Much quieter weather is expected for this period as drier air
arrives behind the cold front on Thursday. Look for highs in the
70s with lows in the 40s through the weekend. We should get back
to the into the 80s early next week.
&&
.AVIATION [Through 18Z Tuesday]...
A strong to severe squall line will continue to push across the
FL panhandle and southwest GA this afternoon and early tonight.
Gusts of 35 to 40kts have occurred with the squall line with vsbys
less than 1mi in +TSRA. The line of storms with scattered TSRA in
the wake of the initial line will affect KECP through 21Z, KABY
through 23Z, KTLH through 00Z,and KVLD through 02Z. Ahead of the
line of storms an outflow boundary will briefly shift winds to the
N with gusts to 35kt. Rain and thunderstorms will exit the region
by 06Z with MVFR/IFR cigs developing at all sites. Cigs will
improve to VFR after 12Z at KDHN and KABY, but lower cigs will
linger through 15Z at KECP, KTLH, and KVLD.
&&
.MARINE...
Marine winds have struggled to reach advisory criteria, but we are
reluctant to lower it just yet. We may be able to do so this
evening. After a brief decrease in winds, we expect them to
increase back to advisory levels on Wednesday and remain elevated
after the frontal wind shift Wednesday night. In fact, it looks
like we will not drop below cautionary levels until the weekend.
At least that is some good news for area boaters.
&&
.FIRE WEATHER...
A line of storms will exit the area overnight. Drier air will
move in on Tuesday, but humidity values will remain above critical
levels. Another round of showers and storms is expected from late
Tuesday night through Wednesday. No Red Flag conditions are
expected through Wednesday.
&&
.HYDROLOGY...
Since it has been so dry lately, we are not anticipating any river
flooding. In fact, the only issues we would anticipate would be
localize flooding in poor drainage areas like urban areas and
small creeks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 85 68 81 56 / 80 20 20 60 50
Panama City 68 79 70 76 58 / 40 10 20 80 20
Dothan 62 84 66 79 52 / 20 0 20 80 20
Albany 64 85 66 80 53 / 50 0 20 80 40
Valdosta 67 85 68 84 56 / 80 20 20 50 50
Cross City 68 82 67 84 60 / 70 60 20 20 40
Apalachicola 69 79 70 78 60 / 80 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 AM EDT Tuesday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until midnight EDT tonight for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Hollingsworth
MARINE...Wool
FIRE WEATHER...Camp
HYDROLOGY...WoolIn the hours before
Local storm report, Apr 3, 4:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 2 SSE OAKLAND 31.64N 84.25W
04/03/2017 LEE GA NEWSPAPER
TREE DOWN ON HOUSE OFF OF STUART
&&
RHLocal storm report, Apr 3, 4:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 2 N ALBANY 31.61N 84.18W
04/03/2017 DOUGHERTY GA BROADCAST MEDIA
WIND DAMAGE TO ROOF OF BUILDING OFF OF TEMPLE AVENUE
&&
RHLocal storm report, Apr 3, 4:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 1 N ALBANY 31.59N 84.17W
04/03/2017 DOUGHERTY GA BROADCAST MEDIA
POWER POLE DOWN ON CAR ON NORTH HARDING ST.
&&
RHLocal storm report, Apr 3, 4:54 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 1 N FOREST MEADOWS PARK 30.55N 84.28W
04/03/2017 LEON FL EMERGENCY MNGR
TREE DOWN AT MERIDIAN ROAD AND OX BOTTOM
0403 PM TSTM WND DMG 2 SSW BRADFORDVILLE 30.54N 84.23W
04/03/2017 LEON FL EMERGENCY MNGR
TREE DOWN AT OX BOTTOM AND THOMASVILLE ROAD
0409 PM TSTM WND DMG 1 NE APALACHEE REGIONAL 30.43N 84.14W
04/03/2017 LEON FL EMERGENCY MNGR
MULTIPLE LARGE TREES DOWN NEAR APALACHEE REGIONAL PARK.
THE WEST-BOUND PORTION OF APALACHEE PARKWAY IS PARTIALLY
BLOCKED. TREES ALSO DOWN ON CHAIRES CROSS ROAD AND WW
KELLY ROAD.
&&
GODSEYLocal storm report, Apr 3, 4:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 3 NNW ALBANY 31.61N 84.20W
04/03/2017 DOUGHERTY GA BROADCAST MEDIA
TREE DOWN ON HOME ON DONCASTER
&&
RHLocal storm report, Apr 3, 5:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG MONTICELLO 30.54N 83.87W
04/03/2017 JEFFERSON FL 911 CALL CENTER
TREES AND POWER LINES DOWN IN JEFFERSON COUNTY
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:06 AM EDT | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 17 more | 12 hr |
| Apr 3, 11:28 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 47 min |
| Apr 3, 11:51 AM EDT | Severe Thunderstorm Warning | TAE | Decatur | 39 min |
| Apr 3, 12:28 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 47 min |
| Apr 3, 12:59 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller | 46 min |
| Apr 3, 1:18 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell | 42 min |
| Apr 3, 1:22 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell, Worth | 38 min |
| Apr 3, 1:54 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Mitchell, Tift, Turner, Worth | 66 min |
| Apr 3, 2:03 PM EDT | Special Weather Statement | TAE | Colquitt, Tift | 57 min |
| Apr 3, 2:28 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 47 min |
| Apr 3, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 33 min |
| Apr 3, 4:13 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 32 min |
| Apr 3, 4:38 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 37 min |
| Apr 3, 3:48 AM EDT | High Surf Advisory | TAE | Bay, Walton | 24 hr |
| Apr 3, 10:01 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 59 min |
| Apr 3, 10:59 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 61 min |
| Apr 3, 11:59 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 12:03 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Apr 3, 1:36 PM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 3, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 37 min |
| Apr 3, 2:42 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 33 min |
| Apr 3, 3:17 PM EDT | Special Weather Statement | TAE | Gadsden, Liberty | 28 min |
| Apr 3, 3:25 PM EDT | Special Marine Warning | TAE | 20 min | |
| Apr 3, 4:07 PM EDT | Special Marine Warning | TAE | 23 min | |
| Apr 3, 4:24 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 6:18 PM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Apr 3, 6:20 PM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 3, 6:24 PM EDT | Special Weather Statement | TAE | Bay | 66 min |
| Apr 3, 6:34 PM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Apr 3, 7:09 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 36 min |
| Apr 3, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.